MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50697
Medical Device Problem Codes Difficult to Open or Close (2921); Component Misassembled (4004)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the cups in the open position.No kinks or damage were noted to the catheter, cups or handle.During a functional test, the cups would not close when the handle was manipulated.There is no resistance felt in the handle when manipulating it to open or close the cups.The device was sent back to the supplier for further evaluation.The supplier provided the following: visual evaluation of device: the visual evaluation detected that the spool housing was not located in the proper location.The spool housing was not restricted.There were no other visual defects detected.Functional evaluation of device: the device did not function.When the handle was actuated the forcep's jaws did not open and close.The device was disassembled and the pushrod clip was found to not be located in the clip cavity.The pushrod clip was put in the clip cavity.The device was reassembled.When the pushrod clip was put in the clip cavity the device function as intended.The device history records for process traveler (pt) w4327465 were reviewed.Pt w4327465 was manufactured march 2020.Relevant defects were not noted in the manufacturing and/or final quality control (fqc) checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the complaint was confirmed.Human error was identified as the root cause of the event.The operator did not place the push rod clip into the clip cavity.The production manager will be advised of the error and asked to communicate the findings to the operators involved.Prior to distribution, all captura pro biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
Prior to an endoscopic procedure, the physician selected a cook captura pro¿ biopsy forceps with spike.Preparing for the procedure, it was noted that the forceps would not open/close.It seemed like the drivewire was not connected in the handle.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
CAPTURA PRO BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10476796
Report Number1037905-2020-00345
Device Sequence Number2757506
Product Code PTS
UDI-Device Identifier00827002506978
UDI-Public(01)00827002506978(17)230305(10)W4327465
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2023
Device Model NumberG50697
Device Catalogue NumberBF-2.4SL-230SP-40
Device Lot NumberW4327465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1